Pulmonary Fibrosis News Forums Forums Welcome Lounge Leg muscle weakness side effect of OFEV

  • Leg muscle weakness side effect of OFEV

    Posted by doug-taylor on April 20, 2021 at 11:11 am

    My only major side effects after 7 months of 100mg OFEV 2x a day is SOB and calf and thigh muscle weakness. Does anyone else have leg muscle weakness? I hope that the problem will soon subside because it interferes with my walking.

    roger-cummins replied 2 years ago 13 Members · 12 Replies
  • 12 Replies
  • sally-williams

    Member
    April 20, 2021 at 2:24 pm

    I do not suffer from that, bu I do Pilates and maybe that stretching helps. Good luck, not walking isn’t good.

    • Augusta Adkins

      Member
      May 13, 2021 at 9:31 pm

      I have also noticed some thigh weakness and have been on Ofev 4 months. I am walking more and not out of breath so hopefully it will pass.

  • paulette-daniels

    Member
    April 20, 2021 at 4:07 pm

    I can hardly walk more than about 15 steps for the last 3 weeks.  Never thought it might be the OFEV.  I have only been on it for about 3 months.  Doctor as usual, has no idea and no suggestions to help

     

  • john-oman

    Member
    April 20, 2021 at 4:18 pm

    I’ve got it too… But assumed it was from old age and depravity…

  • karen-boettin

    Member
    April 20, 2021 at 5:08 pm

    I don’t have that side effect still puking a couple of times a week on 100 x2

  • marianne

    Member
    April 20, 2021 at 6:22 pm

    Don’t have that issue but walking and exercising with a 10 lb. bottle of oxygen behind me is not fun.  Still fighting with oxygen supplier and hope to get POC soon.

    Marianne

  • bill-friedman

    Member
    April 21, 2021 at 12:00 pm

    @marine1

    I’m 82, diagnosed with IPF one year ago, and on 150 Ofev Q12 h. I play golf, walk 4 miles, and lift wts on alternating days. The Ofev makes me sick, but I have controlled it somewhat with fewer spicy, greasy, or sweet foods. About once a week I miss a dose if the gas or diarrhea gets severe. Try not to miss more than one dose a week. This disease is troubling, and I get out of breath frequently, but just keep doing what I’m doing. Have never used O2. I take daily PO2 readings on a finger meter, In the AM I’m usually at 96-97%. PM I go down to 94-96%.  I can live with this in spite of the gloomy and outdated prognoses. Hope all of you are enjoying this brisk but glorious Spring.  Best, Bill

  • Charlene Marshall

    Member
    April 22, 2021 at 7:57 pm

    Hi @marine1

     

    Good question – thanks for bringing up this topic! I never related it to my Ofev use, but now that I think of it, my massage therapist (pre-covid of course) always said my calves and thigh muscles were very tight. They often get sore throughout the day too and I tried to increase my electrolyte consumption to see if that would help, but I’m wondering now if it is Ofev-related. I’m going to bring this question to my doctor 🙂
    Thanks,
    Char.

  • joan-thorkelson

    Member
    April 27, 2021 at 11:42 am

    I have been on OFEV (100 mg) for over a year and I have been using a stationary bike (10-12 miles/week) and I have no leg problems – I don’t know if this is a solution for everyone but it works for me

  • paul-polidano

    Member
    April 27, 2021 at 6:31 pm

    Likewise,  for 18 months, I have been on OFEV then Esbriet (due to frequent nausea and some puking) back on to OFEV again, after encountering horrible and unsightly skin rash, (which disappeared immediately when I stopped Esbriet) and have now been on OFEV for about 9 months (currently on 100mg x 2 daily).

    During this time I have not encountered any issues with leg muscle weakness. In saying this though I do play tennis once a week for approx 2 hours (with ‘not so energetic’ teammates, I might add) as well as keeping myself as active as possible, so I support Joan’s theory above, that vigorous exercise may help.

    Regards (and good health) to all – from Down under

  • conni

    Member
    February 15, 2022 at 11:12 am

    I have been struggling with leg muscle pain for over a year. I exercise as much as I can with breathing issue. I kept wondering what else could be causing this weakness and discomfort. I rode horses for 40 years,was a runner, and ran agility with my dogs ,so my leg muscles were strong. Wish we could get a response from ofev.

  • roger-cummins

    Member
    February 15, 2022 at 3:27 pm

    This is interesting.  I’m on Ofev/Myco/Truxima for ILD and Sscl.  I had numbness and tingling in my right thigh for about a month.  Then I noticed occassional sharp pains and attributed all this to a pinched nerve.  However, now my thigh is just tender, like what you’d have with a bruise.  Anyone else with something like this?

Log in to reply.